Alert archive / North Carolina / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 62, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 1, 2002, 5:51 PM EDT for Davidson County, North Carolina. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 1, 2002, 5:51 PM EDT (21:51 UTC)
- Expired
- Jun 1, 2002, 6:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Davidson County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 5:55 PM EDT | Thunderstorm Wind 50 E | Lexington, NC | Trees were blown onto Interstate 85 near the Route 64 intersection. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.9 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
185 WUUS52 KRAH 012151 SVRRAH NCC057-012215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 551 PM EDT SAT JUN 1 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DAVIDSON COUNTY IN NORTH CAROLINA * UNTIL 615 PM EDT * AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF GORDONTOWN...OR ABOUT 8 MILES SOUTHEAST OF LEXINGTON...MOVING SOUTHEAST AT 30 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... NEWSOM GORDONTOWN DENTON $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:00 PM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Jun 1, 2:00 PM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 200 PM EDT SAT JUN 01 2002 WILL HAVE TO KEEP AN EYE ON THE ACTIVITY MOVING EAST/SOUTHEAST FROM WEST VIRGINIA AND VIRGINIA...IT COULD CLIP THE NORTHERN COUNTIES OF OUR CWA THIS EVENING. NORTHWEST TO WEST FLOW OVER THE AREA SUNDAY WILL RESULT IN A WARMING TREND FOR THE AREA...IT WILL BE HOT WITH HIGHS IN THE MID TO UPPER 90S. THERE WILL BE LITTLE RELIEF THROUGH TUESDAY AS OUR WINDS SHIFT TO THE SOUTHWEST AND SOUTH...PUMPING MORE HUMID AIR INTO THE AREA. AT THE TIME THERES NO MAJOR SYSTEM COMING THROUGH TO TRIGGER ANY PRECIPITATION...SO WE WILL HAVE TO DEAL WITH SCATTERED SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING...DUE TO THE MOISTURE AND HEATING. THE GUIDANCE IS SHOWING AN 8-10 DEGREE DROP IN TEMPERATURES FOR MONDAY. I DONT SEE THIS HAPPENING WITH OUR WINDS COMING AROUND TO THE WEST...SO WILL CONTINUE CURRENT TREND. -RHJ WEDNESDAY THROUGH SATURDAY... CUT OFF GULF BECOMES OPEN WAVE AND WEAKENING BY MID WEEK LIFTING NORTHEAST ACROSS SOUTHEAST ATLC STATES AS LONG WAVE TROUGH DEVELOPS OVER THE CENTRAL CONUS. BY THE WEEKS END...LONG WAVE TROUGH SLIDES EAST WITH CUTOFF DEVELOPING OVER TEXAS PANHANDLE WHICH IS PROGGED TO LIFT NORTHEAST NEXT WEEKEND. AT THE SURFACE...SOUTHWESTERLY FLOW...INCREASING MOISTURE AND FRONTAL BOUNDARY APPROACHING WILL RESULT IN DIURNAL SHOWER/THUNDERSTORM ACTIVITY DURING THIS PERIOD. TIMING/STRENGTH DIFFERENCES AMONG THE LONG RANGE MODELS ON REACHING OUR AREA. LAST NIGHTS GFS BRING FRONT INTO CAROLINAS BY DAY 7. FOR NOW WILL CONTINUE AFTERNOON/EVENING CONVECTION FOR THE PERIOD AND WARM TEMPERATURES---MID 80S TO AROUND 90. ----RA--- .RDU...NONE. RHJ/RA
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:01 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 29 min |
| Jun 1, 4:08 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 52 min |
| Jun 1, 4:34 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Orange | 41 min |
| Jun 1, 4:52 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 38 min |
| Jun 1, 5:43 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 32 min |
| Jun 1, 5:43 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash, Wake | 47 min |
| Jun 1, 5:50 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 25 min |
| Jun 1, 5:54 PM EDT | Severe Thunderstorm Warning | RAH | Randolph | 21 min |
| Jun 1, 6:05 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Wilson | 55 min |
| Jun 1, 6:14 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 31 min |
| Jun 1, 6:45 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 45 min |
| Jun 1, 7:06 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 39 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.